Alert archive / Washington / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS Pendleton, OR

May 14, 20116 counties in Washington; Morrow County, Umatilla County, Oregon

NWS Pendleton, OR issued this severe thunderstorm warning at May 14, 2011, 6:06 PM PDT for 6 counties in Washington; Morrow County, Umatilla County, Oregon. It was in force for 54 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2011, 6:06 PM PDT (01:06 UTC)
Expired
May 14, 2011, 7:00 PM PDT
In force
54 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon

Counties Morrow County, OR, Umatilla County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 79 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 6:13 PM PDTTSTM WND GST 56Walla Walla, WAWALLA WALLA AIRPORT ASOS MEASURED A WIND GUST OF 56 MPH.
May 14, 6:20 PM PDTTSTM WND DMGNw Burbank, WAMICROBURST LIKE WIND GUST BLEW TRAMPOLINE OVER AND KICKED UP SEVERAL PIECES OF DEBRIS. SEVERAL TREE LIMBS 1 TO 3 INCHES IN DIAMETER HAVE FALLEN.
May 14, 6:44 PM PDTTSTM WND GST 502 Sse Richland, WAHEAVY RAIN AND GUSTY WINDS FROM THUNDERSTORM.
May 14, 6:49 PM PDTTSTM WND GST 494 N Kennewick, WAWIND GUST OF 49 MPH MEASURED AT 649 PM BY WEATHER SPOTTER.
May 14, 6:50 PM PDTTSTM WND GST 43N Prosser, WAWIND GUST MEASURED AT 43 MPH...ALSO RECEIVED .21 INCH RAIN IN 30 MINUTES.
May 14, 6:50 PM PDTTSTM WND GST 59Richland, WARICHLAND AIRPORT RECORDED WIND GUST TO 59 MPH.
May 14, 6:50 PM PDTNON-TSTM WND GST 59Richland, WARICHLAND AIRPORT RECORDED WIND GUST TO 59 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 12:28 PM PDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 1.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2011-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2011-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2956 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WUUS56 KPDT 150106
SVRPDT
ORC049-059-WAC005-013-021-039-071-077-150200-
/O.NEW.KPDT.SV.W.0003.110515T0106Z-110515T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
606 PM PDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KLICKITAT COUNTY IN CENTRAL WASHINGTON...
  NORTH CENTRAL MORROW COUNTY IN NORTHEAST OREGON...
  THIS INCLUDES THE CITY OF UMATILLA CHEMICAL DEPOT (MORROW
  COUNTY)...
  NORTHERN UMATILLA COUNTY IN NORTHEAST OREGON...
  THIS INCLUDES THE CITIES OF...UMATILLA CHEMICAL DEPOT (UMATILLA
  COUNTY)...PENDLETON...MILTON-FREEWATER...HERMISTON...
  BENTON COUNTY IN SOUTH CENTRAL WASHINGTON...
  THIS INCLUDES THE CITIES OF...RICHLAND...KENNEWICK...
  SOUTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL WASHINGTON...
  THIS INCLUDES THE CITIES OF...WEST PASCO...PASCO...
  WALLA WALLA COUNTY IN SOUTH CENTRAL WASHINGTON...
  THIS INCLUDES THE CITIES OF...WALLA WALLA...COLLEGE PLACE...
  SOUTHEASTERN YAKIMA COUNTY IN SOUTH CENTRAL WASHINGTON...
  THIS INCLUDES THE CITIES OF...SUNNYSIDE...GRANDVIEW...
  CENTRAL COLUMBIA COUNTY IN SOUTHEAST WASHINGTON...

* UNTIL 700 PM PDT

* AT 556 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF ALDERDALE TO 8
  MILES NORTHWEST OF MEACHAM...OR ALONG A LINE EXTENDING FROM 22
  MILES WEST OF UMATILLA CHEMICAL DEPOT (MORROW COUNTY) TO 15 MILES
  SOUTHEAST OF PENDLETON...AND MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STANFIELD...CAYUSE...PATERSON...THORN HOLLOW...UMATILLA...SATUS...
  PLYMOUTH...HOLDMAN...GRANGER...MABTON...UMAPINE...TOLLGATE...
  BINGHAM SPRINGS...TOUCHET...WALLULA...DIXIE...EUREKA...ELTOPIA...
  ATHENA...WEST RICHLAND...WALLA WALLA EAST...PROSSER...HIGHLAND...
  FINLEY...BURBANK AND BENTON CITY

IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT
SATURDAY EVENING FOR NORTHEASTERN OREGON.

LAT...LON 4668 11993 4664 11989 4665 11977 4626 11794
      4569 11809 4545 11833 4595 12049 4670 12005
TIME...MOT...LOC 0106Z 225DEG 16KT 4592 11998 4559 11852

$$

DGW/JM
2 follow-up statements
947 
WWUS56 KPDT 150130
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
630 PM PDT SAT MAY 14 2011

ORC049-059-WAC005-013-021-039-071-077-150200-
/O.CON.KPDT.SV.W.0003.000000T0000Z-110515T0200Z/
BENTON WA-FRANKLIN WA-MORROW OR-UMATILLA OR-COLUMBIA WA-KLICKITAT WA-
YAKIMA WA-WALLA WALLA WA-
630 PM PDT SAT MAY 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR WALLA WALLA...SOUTHEASTERN YAKIMA...NORTHEASTERN KLICKITAT...
CENTRAL COLUMBIA...NORTHERN UMATILLA...NORTH CENTRAL MORROW...
SOUTHWESTERN FRANKLIN AND BENTON COUNTIES...

AT 624 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF ALDERDALE TO THORN
HOLLOW...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF GRANDVIEW
TO 18 MILES EAST OF PENDLETON...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UMATILLA...SATUS...PLYMOUTH...ADAMS...HOLDMAN...GRANGER...MABTON...
HELIX...ATHENA...UMAPINE...TOLLGATE...BINGHAM SPRINGS...
KOOSKOOSKIE...LOWDEN...TOUCHET...WALLULA...DIXIE...EUREKA...
ELTOPIA...WESTON...MILTON-FREEWATER...WEST RICHLAND...WEST PASCO...
WALLA WALLA EAST...WALLA WALLA...WAITSBURG...SUNNYSIDE...RICHLAND...
PROSSER...PRESCOTT...PASCO...KENNEWICK...HIGHLAND...GARRETT...
FINLEY...COLLEGE PLACE...BURBANK AND BENTON CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT
SATURDAY EVENING FOR NORTHEASTERN OREGON.

&&

LAT...LON 4668 11993 4664 11989 4665 11977 4626 11794
      4569 11809 4545 11833 4595 12049 4670 12005
TIME...MOT...LOC 0130Z 225DEG 16KT 4600 11987 4566 11841

$$

DGW/JM
815 
WWUS56 KPDT 150157
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
657 PM PDT SAT MAY 14 2011

ORC049-059-WAC005-013-021-039-071-077-150205-
/O.EXP.KPDT.SV.W.0003.000000T0000Z-110515T0200Z/
BENTON WA-FRANKLIN WA-MORROW OR-UMATILLA OR-COLUMBIA WA-KLICKITAT WA-
YAKIMA WA-WALLA WALLA WA-
657 PM PDT SAT MAY 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR WALLA WALLA...SOUTHEASTERN
YAKIMA...NORTHEASTERN KLICKITAT...CENTRAL COLUMBIA...NORTHERN
UMATILLA...NORTH CENTRAL MORROW...SOUTHWESTERN FRANKLIN AND BENTON
COUNTIES WILL EXPIRE AT 700 PM PDT...

STRONG THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE EVENING.

LAT...LON 4668 11993 4664 11989 4665 11977 4626 11794
      4569 11809 4545 11833 4595 12049 4670 12005
TIME...MOT...LOC 0155Z 225DEG 16KT 4608 11976 4574 11830

$$

DGW/JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:23 PM PDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 14, 3:23 PM PDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
323 PM PDT SAT MAY 14 2011

UPDATED AVIATION DISCUSSION

.SHORT TERM...FLOODING POTENTIAL FOR THE NEXT 48 HOURS AND THE
THREAT OF SEVERE THUNDERSTORMS THIS EVENING HIGHLIGHT THE FORECAST
CHALLENGES TODAY. AN UPPER LEVEL LOW OFF THE COAST CONTINUES TO SEND
A STREAM OF MOISTURE INTO THE AREA ALONG WITH COLDER AIR ALOFT. WITH
DAYTIME HEATING THIS AFTERNOON...VERY UNSTABLE CONDITIONS HAVE
DEVELOPED. THUNDERSTORM ACTIVITY IS UNDERWAY AND SHOULD CONTINUE
THROUGH THE EVENING WITH DECREASING INTENSITY AFTER SUNDOWN. THUS
FAR THE MAIN THREAT HAS BEEN HEAVY RAIN OVER THE MOUNTAINS OF
NORTHEAST OREGON. LARGE HAIL AND DAMAGING OUTFLOW WINDS FROM
THUNDERSTORMS ARE ANTICIPATED WITH SOME OF THE STORMS AND HAVE KEPT
A MENTION OF SEVERE POTENTIAL IN THE FORECAST THIS EVENING. AS THE
WAVE THAT IS HELPING TO TRIGGER THE THUNDERSTORMS THIS AFTERNOON
MOVES NORTH...IT IS ANTICIPATED THAT RAIN WILL BECOME STRATIFORM
OVER NIGHT AND A DEFORMATION BAND IS EXPECTED OVER THE WASHINGTON
CASCADES...ESPECIALLY IN YAKIMA COUNTY. HAVE FORECAST AN INCH TO AN
INCH AND A HALF OF RAIN BY TOMORROW MORNING IN THAT AREA WITH
ANOTHER HALF INCH OR SO TOMORROW. THE REST OF THE AREA WILL SEE UP
TO A HALF INCH OF RAIN...CLOSER TO A QUARTER INCH IN CENTRAL OREGON.
ON SUNDAY THE UPPER LOW WILL BEGIN TO MOVE ASHORE IN NORTHERN
CALIFORNIA. THIS WILL PLACE THE SOUTHERLY FLOW OF MOISTURE FURTHER
EAST AND ISOLATED THUNDERSTORMS WILL BE LIMITED TO THE OCHOCO-JOHN
DAY HIGHLANDS AND EASTERN WALLOWA COUNTY. THE THUNDERSTORMS ARE NOT
EXPECTED TO REACH SEVERE LEVELS. WIDESPREAD SHOWERS ARE STILL
ANTICIPATED AND OVERCAST SKIES WILL KEEP HELP TEMPERATURES DOWN 10
TO 15 DEGREES TOMORROW. SUNDAY NIGHT THE LOW WILL BE MORE OR LESS
STATIONARY ALONG THE COASTLINE AND THE AREA WILL CONTINUE TO SEE A
CHANCE OF SHOWERS WITH RAIN AND SNOW SHOWERS LIKELY IN THE
MOUNTAINS. PRECIPITATION AMOUNTS WILL BE DECLINING WITH A TENTH OR
TWO IN THE MOUNTAINS AND A TENTH OR LESS ELSEWHERE. BY MONDAY THE
LOW WILL BE DISSIPATING INTO A BROAD TROUGH AND THE AREA WILL
CONTINUE TO SEE A CHANCE OF LIGHT SHOWERS THROUGH THE DAY.
TEMPERATURES WILL CONTINUE TO BE IN THE 50S AND LOWER 60S ON MONDAY.
PERRY

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY NIGHT...A LARGE LOW
PRESSURE SYSTEM WILL BE OVER THE PACIFIC NORTHWEST INTO THE MIDDLE
OF NEXT WEEK. UNSTABLE CONDITIONS ON TUESDAY MAY LEAD TO THE
DEVELOPMENT OF THUNDERSTORMS. BY WEDNESDAY...TWO LOW PRESSURE
CENTERS WITHIN THE TROUGH WILL SPLIT. ONE WILL HEAD NORTH INTO
CANADA AND THE SECOND SOUTH TOWARD THE FOUR CORNERS. THIS WILL LEAD
TO THE REGION SEEING DRIER CONDITIONS. MODELS HOWEVER DISAGREE WITH
THE EXACT LOCATION OF THE SOUTHERN LOW. SHOULD THE SLOWER SOLUTION
(EUROPEAN) BE CORRECT...WRAP AROUND MOISTURE COULD BE POSSIBLE INTO
THE FAR NORTHEAST MOUNTAINS WEDNESDAY THROUGH THURSDAY. BY THE END
OF THE WEEK...THE TROUGH WILL HAVE SHIFTED EAST...THOUGH ITS
MOVEMENT WILL BE SLOW DUE TO A RIDGE OF HIGH PRESSURE OVER THE
EASTERN PORTION OF THE UNITED STATES. A SMALL RIDGE WILL MOVE INLAND
OVER THE PACIFIC NORTHWEST FOR CONTINUED DRIER CONDITIONS...THOUGH
AGAIN...SHOULD THE LARGE TROUGH SLOW DOWN FURTHER...WRAP AROUND
MOISTURE MAY STILL LEAD TO A CHANCE OF SHOWERS IN THE NORTHEAST
MOUNTAINS. ANOTHER DISTURBANCE WILL PUSH INLAND BY THE END OF THE
WEEK AND WEEKEND...THOUGH MODELS ARE IN DISAGREEMENT WITH THE EXACT
TIMING OF THE SYSTEM. CURRENT MODEL RUNS SEEM TO BE SLOWING DOWN THE
SYSTEM...WHICH WILL LEAD TO THE NEED TO DECREASE THE PRECIPITATION
CHANCES FURTHER SHOULD MODEL RUNS CONTINUE TO SLOW THE SYSTEM DOWN.
DMH

&&

.AVIATION...00Z TAFS...AN ACTIVE DAY CONTINUES ACROSS THE REGION
THIS EVENING AS A LOW PRESSURE SYSTEM MOVES INLAND WITH UNSTABLE
CONDITIONS LEADING TO THE DEVELOPMENT OF THUNDERSTORMS. MOST OF THE
THUNDERSTORMS WILL DEVELOP ACROSS OREGON AND MOVE NORTH-NORTHWEST
THROUGH THE AFTERNOON AND EVENING. KPSC...KPDT...AND KALW HAVE THE
BEST CHANCE FOR SEEING THUNDERSTORMS THIS EVENING...THOUGH CANNOT
RULE OUT SOME LIGHTNING STRIKES AT KYKM...KDLS...KRDM OR KBDN. HAVE
KEPT CB WORDING INTO THIS EVENING FOR ALL TAF SITES DUE TO THE
POTENTIAL FOR THUNDERSTORMS. WILL NEED TO MONITOR THE SITUATION TO
ADD TS WHEN A THUNDERSTORM HEADS TOWARD A TAF SITE. THUNDERSTORMS
ARE PRODUCING HEAVY RAIN AND MAY PRODUCE LARGE HAIL AND GUSTY WINDS.
MVFR CEILINGS AND VISIBILITIES ARE POSSIBLE UNDER THE HEAVY SHOWERS.
THE CONVECTIVE SHOWERS ARE EXPECTED TO BECOME MORE STRATIFORM
TONIGHT AND SUNDAY ACROSS THE REGION WITH A BAND OF VERY HEAVY RAIN
EXPECTED TO DEVELOP ACROSS THE SOUTHERN BLUE MOUNTAINS NORTH AND
WEST INTO THE EAST SLOPES OF THE WASHINGTON CASCADES. THIS MAY LEAD
TO VERY HEAVY RAIN AT KYKM TONIGHT. WINDS WILL BE GUSTY AT KDLS AND
KPSC TONIGHT WITH THE PASSAGE OF THE SYSTEM. DMH

&&

.HYDROLOGY...HEAVY RAIN TODAY AND TONIGHT ALONG WITH RIVERS ALREADY
RUNNING HIGH HAVE CREATED SIGNIFICANT FLOODING CONCERNS. NUMEROUS
FLOOD WARNINGS ARE IN EFFECT. SEE PRODUCTS PDXFLWPDT AND PDXFLSPDT
FOR SPECIFIC DETAILS OF THE FLOOD WARNINGS. PERRY

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  50  58  41  59 /  90  90  80  50
ALW  53  59  45  60 / 100  90  80  50
PSC  55  64  46  64 /  90  90  50  30
YKM  50  61  40  61 / 100  90  60  40
HRI  52  62  43  63 /  90  80  60  40
ELN  51  59  41  59 / 100  90  70  40
RDM  41  53  31  55 /  80  80  60  40
LGD  50  54  39  54 /  90  90  80  70
GCD  45  54  36  53 /  90  80  70  60
DLS  53  58  44  61 /  90  80  60  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
SUNDAY : YELLOW
MONDAY : GREEN
TUESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

83/84/84
Hazardous weather outlook, May 14, 3:28 PM PDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
328 PM PDT SAT MAY 14 2011

UPDATED FOR FLOODING TOMORROW

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-151415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
328 PM PDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

SLIGHT RISK OF SEVERE THUNDERSTORMS
     LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
     WASHINGTON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE
     VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE NORTHERN BLUE
     MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON

FLOODING
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS
     OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
     OCHOCO-JOHN DAY HIGHLANDS

THUNDERSTORMS
     EAST SLOPES OF THE OREGON CASCADES

A DEEP UPPER LOW OVER THE EASTERN PACIFIC...WEST OF OREGON...WILL
KEEP A MOIST SOUTHERLY FLOW OVER THE REGION THROUGH TONIGHT. AT THE
SAME TIME A STRONG DISTURBANCE WILL SWING AROUND THIS UPPER LOW AND
MOVE ACROSS THE PACIFIC NORTHWEST LATE TODAY AND TONIGHT. THIS
DISTURBANCE WILL SET OFF NUMEROUS SHOWERS WITH ISOLATED TO SCATTERED
THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND THIS EVENING. THE
ENERGY FROM THE DISTURBANCE WILL BE STRONG ENOUGH TO CAUSE SOME OF
THE THUNDERSTORMS TO PRODUCE SMALL HAIL AND GUSTY WINDS. THERE ALSO
IS A SLIGHT CHANCE THAT A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE
HAIL AND DAMAGING WIND GUSTS. THE STORM PREDICTION CENTER HAS ISSUED
A SLIGHT RISK FOR SEVERE STORMS OVER PORTIONS OF EASTERN OREGON AND
SOUTHEAST WASHINGTON.

THE SHOWERS AND THUNDERSTORMS WILL CAUSE LOCALLY HEAVY RAIN TODAY
AND THIS EVENING. ALSO...OVER SOUTH CENTRAL WASHINGTON...A STEADY
FALL OF HEAVY RAIN IS EXPECTED OVERNIGHT TONIGHT. ALL OF THE RAIN
FALL WILL LEAD TO RISES ON AREA RIVERS...AND FLOOD WATCHES ARE IN
EFFECT FOR THE AREAS LISTED ABOVE. AN URBAN AND SMALL STREAM FLOOD
WARNING IS IN EFFECT FOR YAKIMA AND KITTITAS COUNTIES AS WELL.
PLEASE REFER TO PRODUCTS PDXFFAPDT AND PDXFLWPDT FOR MORE DETAILS.
ALSO LOCAL FLASH FLOODING ASSOCIATED WITH THE STRONG THUNDERSTORMS
CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOODING SUNDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, NORTHWEST BLUE MOUNTAINS OF WASHINGTON, EASTERN
     COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, GRANDE
     RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF
     OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
     SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
     DAY HIGHLANDS

THUNDERSTORMS SUNDAY
     EAST SLOPES OF THE OREGON CASCADES

THE STRONG DISTURBANCE OF SATURDAY WILL CONTINUE TO LIFT NORTH AND
EAST INTO IDAHO AND NORTHERN WASHINGTON ON SUNDAY. SHOWERS WILL
PERSIST OVER MUCH OF THE AREA...THOUGH PRECIPITATION AMOUNTS SHOULD
LIGHTEN SOME. STILL SOME RIVER AND STREAM FLOODING WILL PERSIST AND
THE EARLIER MENTIONED FLOOD WATCHES AND WARNINGS WILL CONTINUE INTO
SUNDAY. THERE MAY ENOUGH LINGERING INSTABILITY SUNDAY FOR A FEW
THUNDERSTORMS IN THE AREAS LISTED ABOVE.

THE UPPER LOW RESPONSIBLE FOR THE UNSTABLE SOUTHERLY FLOW MAY SHIFT
ONSHORE MONDAY...AND INLAND ON TUESDAY. AS THIS SYSTEM MOVES
INLAND...CHANCES FOR SHOWERS AND THUNDERSTORMS SHOULD PERSIST INTO
WEDNESDAY. WEAK UPPER RIDGING MAY BRING RELATIVELY DRIER CONDITIONS
TO THE REGION THURSDAY. ANOTHER PACIFIC SYSTEM MAY MOVE INTO THE
REGION ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Special weather statement, May 14, 4:33 PM PDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
433 PM PDT SAT MAY 14 2011

ORZ044-503-507-508-150030-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-FOOTHILLS OF
THE SOUTHERN BLUE MOUNTAINS OF OREGON OR-LOWER COLUMBIA BASIN OF
OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
433 PM PDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UMATILLA...NORTHEASTERN
MORROW AND WESTERN UNION COUNTIES UNTIL 530 PM PDT...

AT 426 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HEPPNER TO 11 MILES
NORTH OF DALE...AND MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4506 11887 4542 11973 4590 11954 4539 11842
      4534 11842
TIME...MOT...LOC 2333Z 238DEG 21KT 4543 11950 4516 11887

RT
Local storm report, May 14, 5:08 PM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
508 PM PDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       5 SW HEPPNER            45.30N 119.63W
05/14/2011  U0.00 INCH       MORROW             OR   LAW ENFORCEMENT

            MORROW COUNTY SHERIFF REPORTED MINOR FLOODING DUE TO
            HEAVY RAIN ON HIGHWAY 206 BETWEEN HEPPNER AND RUGGS.

0300 PM     HEAVY RAIN       HEPPNER                 45.35N 119.55W
05/14/2011  M1.42 INCH       MORROW             OR   MESONET

            HEPPNER ALERT SYSTEM REMOTE RAIN GAGES RECORDED RAINFALL
            AMOUNTS OF 0.79 TO 1.42 INCHES IN 1 HOUR.

0300 PM     HEAVY RAIN       5 SW HEPPNER            45.30N 119.63W
05/14/2011  U0.00 INCH       MORROW             OR   LAW ENFORCEMENT

            MORROW COUNTY SHERIFF DEPARTMENT REPORTED MINOR FLOODING
            ON HIGHWAY 206 BETWEEN HEPPNER AND RUGGS.

0300 PM     HEAVY RAIN       HEPPNER                 45.35N 119.55W
05/14/2011  M1.42 INCH       MORROW             OR   MESONET

            HEPPNER ALERT SYSTEM REMOTE RAIN GAGES REPORTED 1 HOUR
            RAIN AMOUNTS OF RANGING FROM 0.79 TO 1.42 INCHES.

0300 PM     HEAVY RAIN       HEPPNER                 45.35N 119.55W
05/14/2011  M1.42 INCH       MORROW             OR   MESONET

            HEPPNER ALERT SYSTEM REMOTE RAIN GAGES REPORTED RAIN
            AMOUNTS OF 0.79 TO 1.42 INCHES IN 1 HOUR.

0420 PM     HEAVY RAIN       NNW UKIAH               45.14N 118.93W
05/14/2011  M0.23 INCH       UMATILLA           OR   TRAINED SPOTTER

            THUNDERSTORM PRODUCED HEAVY RAIN SHOWER...RECEIVED .23
            INCH RAIN.

&&

ML
Local storm report, May 14, 5:12 PM PDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
512 PM PDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      NNW HEPPNER             45.36N 119.55W
05/14/2011                   MORROW             OR   TRAINED SPOTTER

            RIVERSIDE ROAD IN HEPPNER WAS UNDERWATER. ALSO WATER WAS
            OVER THE ROAD ALONG HIGHWAY 207 WHICH WAS 3 MILES WEST OF
            HEPPNER.

&&

VP
Local storm report, May 14, 5:43 PM PDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
543 PM PDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLASH FLOOD      HEPPNER                 45.35N 119.55W
05/14/2011                   MORROW             OR   PUBLIC

            RELAYED REPORT FROM THE PUBLIC. SOME BRIDGES ARE COVERED
            IN WATER AND CREEKS ARE STILL RISING. SANDBAGS ARE BEING
            USED BY EMERGENCY OFFICIALS IN ATTEMPT TO PROTECT
            PROPERTIES.

&&

DWEBER
Special weather statement, May 14, 5:55 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
555 PM PDT SAT MAY 14 2011

ORZ044-507-WAZ027>029-521-150200-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON WA-FOOTHILLS OF THE
NORTHERN BLUE MOUNTAINS OF OREGON OR-LOWER COLUMBIA BASIN OF OREGON
OR-LOWER COLUMBIA BASIN OF WASHINGTON WA-SIMCOE HIGHLANDS WA-YAKIMA
VALLEY WA-
555 PM PDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALLA WALLA...
SOUTHEASTERN YAKIMA...NORTHEASTERN KLICKITAT...NORTHWESTERN
UMATILLA...NORTHERN MORROW...SOUTHERN FRANKLIN AND BENTON COUNTIES
UNTIL 700 PM PDT...

AT 546 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
ALDERDALE TO 7 MILES SOUTHWEST OF CAYUSE...AND MOVING NORTH AT 25
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4634 11840 4561 11853 4559 11860 4555 11863
      4592 12002 4643 11997
TIME...MOT...LOC 0055Z 188DEG 17KT 4598 11988 4565 11864

DGW/JM
Local storm report, May 14, 6:00 PM PDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
600 PM PDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND GST     HERMISTON               45.83N 119.28W
05/14/2011  M55 MPH          UMATILLA           OR   ASOS

            HERMISTON AIRPORT ASOS REPORTED A WIND GUST OF 55 MPH.

&&

GP

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 5:18 PM PDTSevere Thunderstorm WarningPDTBenton57 min
May 14, 5:55 PM PDTSpecial Weather StatementPDTBenton, Walla Walla65 min
May 14, 6:34 PM PDTSpecial Weather StatementPDTColumbia, Franklin56 min
May 14, 7:12 PM PDTSpecial Weather StatementPDTYakima33 min
May 14, 8:08 PM PDTRiver Flood WarningPDTKittitas50 hr
May 14, 8:08 PM PDTRiver Flood WarningPDTYakima3 days
May 15, 11:16 AM PDTRiver Flood WarningPDTBenton4 days
May 15, 12:54 PM PDTAreal Flood WarningPDTKittitas, Yakima23 hr
May 14, 5:15 PM PDTFlash Flood WarningPDTMorrow, Umatilla3 hr
May 14, 6:35 PM PDTSpecial Weather StatementPDTUnion55 min
May 15, 2:38 AM PDTRiver Flood WarningPDTGrant41 hr
May 15, 9:18 AM PDTRiver Flood WarningPDTUnion52 hr
May 15, 12:54 PM PDTAreal Flood WarningPDTGrant, Morrow, Umatilla, Union, Wallowa31 hr

Nearby

Severe Thunderstorm Warnings in Washington, 2011Severe Thunderstorm Warnings in Oregon, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.